# SDR 96ZZZM1389

- Difficulty date: June 19, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N737Q
- Make and model: Boeing 737-2L9
- Aircraft serial: 21279
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Gear Assy
- Part number: 65737625
- Condition: Corroded
- Location: Nlg
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

PRIOR TO BOARDING PASSENGERS FOR FLT 561, MECHANICS OBSERVED HYDRAULIC FLUID LEAKING FROM BOTTOM GLAND NUT ON NOSE LANDING GEAR.  UPON TEAR DOWN INSPECTION REVEALED THAT THE OUTER CYCLINDER GLAND NUT THREADS WERE SEVERELY PITTED DUE TO CORROSION, SEAL NOT IN PROPER GROOVE, GLAND NUT THREADS SEVERELY PITTED DUE TO CORROSION AND UPPER CENTERING CAM INNER AND OUTER SURFACE PLATING PITTED.  THE NOSE GEAR ASSEMBLY WAS REPLACED WITH AN OVERHAULED UNIT, FUNCTIONAL CHECK WAS NORMAL.  THE LEAKING NOSE GEAR ASSY HAD BEEN INSTALLED 3 DAYS PRIOR AS AN OVERHAULED UNIT AND ACCUMULATED 29.5 FLT HOURS AND 15 CYCLES BEFORE REMOVAL.
